MAUDE Adverse Event Report: Abbott Medical STEERABLE GUIDE CATHETER; Catheter, Steerable

Abbott Medical STEERABLE GUIDE CATHETER; Catheter, Steerable
Model Number SGC0301
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Low Blood Pressure/ Hypotension (1914)
Date of Event 07/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 12 july 2026, a patient presented with grade 4+ functional mitral regurgitation (mr) and an enlarged atrium for a mitraclip procedure.During the procedure, when the steerable guide catheter (sgc) was advanced within the interatrial septum into the left atrium, air bubbles were visualized within the left atrium on echocardiography.The patient presented with st-segment elevation and an air embolism was believed to have occurred but was unable to be visualized.The sgc was removed from the patient and the patient stabilized.A replacement sgc was selected and advanced successfully and three mitraclips were implanted successfully.The procedure was discontinued, the final mr was reduced to grade 1+.There were no adverse patient effects or clinically significant delays reported.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4+ functional mitral regurgitation (mr) and an enlarged atrium for a mitraclip procedure.During the procedure, when the steerable guide catheter (sgc) was advanced within the interatrial septum into the left atrium, air bubbles were visualized within the left atrium on echocardiography.The patient presented with st-segment elevation and an air embolism was believed to have occurred but was unable to be visualized.The sgc was removed from the patient and the patient stabilized.A replacement sgc was selected and advanced successfully and three mitraclips were implanted successfully.The procedure was discontinued, the final mr was reduced to grade 1+.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information and without the device to analyze, the cause of the reported air in the device was unable to be determined.The reported unexpected medical intervention was due to case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
Catheter, Steerable
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50122045
Report Number2135147-2026-05285
Device Sequence Number10480561
Product Code DRA
UDI-Device Identifier08717648216824
UDI-Public(01)08717648216824(17)270123(10)60123R1007
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number60123R1007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2026
Supplement Date Received by Manufacturer09/05/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown